PDA

View Full Version : Med for Nervous System affected by Lupus?



red246
01-11-2012, 06:54 PM
I know many of us have issues w/our nervous system. Is there a medication that helps w/these issues? Specifically targeted towards these issues? Or is it just "Here, we'll try this and if it doesn't work then we'll try this"? I know there's nothing specifically geared toward brain fog, but what about the other issues? ie: numbness, burning tingling, heavyness of limbs, having to REALLY concentrate on moving said limbs (lol), etc.....

magistramarla
01-11-2012, 10:58 PM
Red,
I'm curious, too. I've tried Neurontin, but it made me sick and dizzy. I think that it is for neurological issues.
I've also tried Baclofen for spasms, but it put me to sleep for 14 hours, and then left me with a hangover.
I ALWAYS over-react to meds.
Hugs,
Marla

red246
01-12-2012, 07:19 AM
Marla,
I'm already on Neurontin, aka Gabapentin - we call it my GabbaGabba medicine. I had 2 possible small seizures last year and w/the constant tingling that I was having at that time doc said try this. It did help, but now I'm wondering if the dosage needs to be upped or maybe just something else since I'm having more issues.
I used to be extremely sensitive to meds before I got sick, now it's hard to find something that works! ((HUGS))

rob
01-12-2012, 01:45 PM
Hi Lauren,

You might consider the drug Tegretol. I've used it in the past for neurologial pain/neuropathy with fairly good results-

www.drugs.com/tegretol.html (http://www.drugs.com/tegretol.html)

Rob

charcross
01-12-2012, 06:30 PM
I'm on Lyrica for that,it does seem to help w/ some of the tingling and burning especially when you first start on it. It was hard to get my insurance to approve it and it still doesn't help my hands and feet or bone pain but combined with other meds its not bad. But it does cause you to gain weight,at least I did.LOL I do think it messes w/ my eyes, everything's blurry all the time,but there are pros and cons w/ all the meds.. Hope you find something that works for you.

rob
01-12-2012, 06:44 PM
I'm on Lyrica for that,it does seem to help w/ some of the tingling and burning especially when you first start on it. It was hard to get my insurance to approve it and it still doesn't help my hands and feet or bone pain but combined with other meds its not bad. But it does cause you to gain weight,at least I did.LOL I do think it messes w/ my eyes, everything's blurry all the time,but there are pros and cons w/ all the meds.. Hope you find something that works for you.


Slightly off-subject...

Bone pain is an awful thing to deal with. That deep, burning ache just saps all my energy when it happens.

tgal
01-12-2012, 07:49 PM
I am on Tegretol and it has helped with the electric shock type pains and my "short circuiting" as I call it. It has also helped with my seizures so it might be a good thing for you to try.

magistramarla
01-12-2012, 07:50 PM
Rob,
I agree. Bone pain is a given with Avascular Necrosis. They compare the pain to having cancer of the bone. It's frakin' bad!
Hugs,
Marla

charcross
01-12-2012, 07:59 PM
That's mostly what I complain about to my Dr.,I thought I had bone cancer or something, I've had 3 babies natually but nothing is more painful than that deep bone pain. Is that part of the Lupus or is it vascular? My Dr. has no straight answer on certain things. I just see a LPN that has Lupus herself, not saying she doesn't know anything, I'm just saying I live in a small town and don't see a specialist like most of you. I always leave w/ questions in my head. If anyone has a thought let me know. Thanks.

magistramarla
01-12-2012, 08:11 PM
Charlette,
Here's some info on AVN, also known as Osteonecrosis; http://nonf.org/nofbrochure/nonf-brochure.htm
Unfortunately, it is one of the possible side effects of taking steroids, such as prednisone.
That was not the case with me, since I've only taken oral steroids a couple of times, and that was years ago. I did have a couple of cortisone shots to the knee, so if they caused it, I was extremely sensitive to it, which is nothing unusual for me!
I had AVN of the knee, along with a torn meniscus - VERY PAINFUL! I had arthroscopic surgery to trim the meniscus and to shave back the dead bone. It took a LONG time to heal. Now, I can never take steroids again.
If you think that you might be a candidate for AVN, see an orthopedic surgeon.
BTW, I've had five babies naturally, four of them at home. I know exactly what you mean. I'll take labor any day over the pain that my knee caused me!
Hugs,
Marla

charcross
01-12-2012, 08:51 PM
Kudos on the babies,haha. I've taken steroids off and on, more for breathing than anything else,I stick w/ the plaquenil and the 100 other meds she gives me. But I was worried when I was doing the HepC treatment it said it could cause bone marrow loss and bone cancer. It was after and during that treatment that I got sick but Drs.wont hear of that and it's not that I want to sue anyone ,I read the risks and signed off I just wish they would look into it. Does your knee feel better now that the dead bone is gone? That just sounds like to much. ((Hugs))

magistramarla
01-12-2012, 09:50 PM
Yes, It took a while to heal, but that joint is much better now. I just hope that the AVN doesn't reappear later.
LOL - I was still teaching when I had that surgery. I pushed a rollator around the halls and yelled Beep-Beep at teenagers!
I taught classes while sitting on it, too.
Hugs,
Marla

charcross
01-13-2012, 01:31 AM
Sounds like fun,haha.